Dr said that my Ins requires that I take a cholesterol lowering med which I haven't tolerated in the past, and a med to protect kidneys but have no problem there. I've only been diagnosed for 2 yrs and take Metformin 3 a day along with ones for BP, depression, fibromyalgia, & Nueropathy which really is carpal tunnel now. I believe Cymbalta raised my sugar level in the 1st place. My BG can go from 120's to over 200 (if I eat wrong). Dr gave me lowest amt of new meds but fear more side effects.

Patty Bonsignore


It sounds like you are worried about side effects from your new medicine, and that’s a normal concern. The goal in treating any condition with medicine is to make sure the benefits of the treatment outweigh its risks. Your doctor is starting you on a new medicine because he or she believes it will help you stay healthy over time; the benefits outweigh the risk. Starting new medicine brings with it the chance of side effects, the most common of which is nausea. It is good your doctor started you on a low dose, because the lower the dose, the lower the chance of side effects. If you start to have some side effects to the medicine let your doctor know. Some side effects take a week or more to resolve, so often times your doctor will have you wait a week or two to see if the symptoms go away before stopping the medicine or changing it. Don’t be discouraged if you do experience side effects; just talk to your doctor about what else you can try. Remember both lifestyle changes and medications are the cornerstones to diabetes care, so don’t feel like you have failed if more medicines are needed.

February 1, 2014 at 10:36 pm